MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HFN 10MMX16CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. HFN 10MMX16CM LEFT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71701016L
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this is now the 3rd revision of the hfn to remove the above cemented version sized.Patient was still infected.
 
Additional Manufacturer Narrative
The associated trigen hindfoot fusion nail was not returned for evaluation.Therefore a product analysis could not be performed.However, device details were provided.The manufacturing records, sterilization documentation and complaint history review was conducted.The review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.Product was sterilized according to sterilization release documentation from quality control.Our investigation included a clinical evaluation which noted that based on the imaging, operative note, and antibiotic therapy per id, a chronic infection (osteomyelitis?) was most likely the contributing factor to the multi-stage revision, although no organism, source, pathology or patient medical history was provided.The patient impact beyond the reported revisions, antibiotic therapy and probable pain cannot be determined.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
HFN 10MMX16CM LEFT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8704289
Report Number1020279-2019-02293
Device Sequence Number1822441
Product Code HSB
UDI-Device Identifier03596010543127
UDI-Public03596010543127
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K043052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71701016L
Device Lot Number12FM00829A
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;